قالب وردپرس درنا توس
Home / Health / DHSS warns Delawarans of deadly heroin stamps

DHSS warns Delawarans of deadly heroin stamps



DELAWARE – The Department of Health and Social Affairs in Delaware warns drug users that two people have died from an overdose in a 24-hour period, which are heroin packets with the same stamp. DHSS does not identify the brand so people will not seek the drug.

"When you are active, we urge you to seek treatment immediately," said Dr. Kara Odom Walker. Call the DHSS 24/7 hotline or seek help from the nearest police station, hospital, or medical service provider, and if you continue to use any substance, you should take the overdose-reversed medication Naloxone, as it increases the risk of death "Our first priority is to reduce harm and save your life or the lives of others."

Calling the DHSS 24/7 Emergency Services Hotline will involve active people or their loved ones trained crisis professionals discuss treatment options. In Kent and Sussex counties, the number is 1

-800-345-6785. In New Castle County, the number is 1-800-652-2929. Individuals and families can also visit the DHSS website, www.HelpIsHere.com, to find addiction treatment and recovery services in Delaware or nearby states.

In Delaware, there were 106 deaths from suspected overdose by May 27. including three since Friday, May 25, according to preliminary reports from the Forensics Department of the Department of Security and Homeland Security. The two deaths with the same brand occurred on Thursday, May 24 and Friday, May 25. Of the 106 deaths for 2018, 71 were in New Castle County, 22 in Sussex County and 13 in Kent County, the youngest person who died was 19; the eldest 74.

Elizabeth Romero, director of the DHSS Department of Drug Abuse and Mental Health, encouraged individuals in Delaware to call 911 if they believe anyone overdoses. According to Delaware's 911 / Good Samaritan Law, people who call 911 to report an overdose and the person in medical need can not be arrested for drug-related crime.

"When someone is overdosed with an opioid, naloxone must be administered within minutes." Romero said. "That's why it's so important that people immediately call 911. We also encourage people to have Naloxone at hand if they have a loved one who is addicted to addiction." Naloxon saves lives. "

If a user fentanyl or taking a medicine that has been spiked with fentanyl, the time is crucial because the strong opioid quickly affects the central nervous system and the brain. Users often have difficulty breathing or can stop breathing while the drug sedates them. If someone is too sleepy to answer questions, has difficulty breathing or seems to have fallen asleep so that they can not be woken up, call 911 immediately and give Naloxone if you have the medication.

Naloxone, the drug for overdose in Delaware by community members, paramedics, and some police, can be administered over fentanyl overdose. Because fentanyl is more effective than heroin or opioid analgesics, several doses of naloxone may be needed to reverse overdosage. In 2017, Delaware paramedics and police gave 2,714 times naloxone in overdose suspects to a total of 1,906 patients.

Overdose deaths continue to increase in Delaware. In 2017, 345 people died of overdose. That's 12 percent more than 308 people who died in 2016, according to the Forensic Department. Of the 345 overdose deaths last year, 210 – or about six out of ten – were involved in fentanyl. This figure was almost twice as high in 2016 as that of the 109 fentanyl deaths.


Source link